MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-008-01
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the fibers have been damaging the debris shields, and abnormal degradation of the debris shields has been observed.No further information was provided.Analysis of the returned fiber identified that the connector had a distorted light exiting the face indicating an internal connector fracture.This complaint refers to eleventh fiber.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the fiber was thoroughly analyzed.Visual inspection confirmed that the fiber was received intact, with no external anomalies observed.Microscopic examination identified distorted light emission from the connector face, consistent with an internal connector fracture.Additionally, burn marks were observed on the connector, while the fiber tip exhibited normal degradation.Functional testing found the aim beam light was dim.The device history record (dhr) confirmed that the device met all material, assembly and performance specifications.A review of the slimline sis hazard analysis was completed and confirmed that the event of fiber device operates differently than expected was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.The device instructions for use (ifu) was reviewed.The ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement.Hold the fiber tip to a non-reflective surface, and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.With all the available information, boston scientific concludes that the reported fiber allegation was confirmed.Analysis with the microscope showed that distorted light was exiting the connector face, indicating an internal fracture of the connector, in addition to burn marks found on the connector.The observed condition of distorted light exiting the connector can be a result of an internal connector fracture.Fracture within the connector can occur during procedural handling of the fiber during setup, use or reprocessing.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.The interaction of the console with the connector having this fracture likely led it to overheat causing the burn marks observed and blast shield damage.Boston scientific has assigned an investigation conclusion code of cause traced to component failure.Aware date was selected as date of event, as no event date was provided.

Brand Name
SLIMLINE SIS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25437460
Report Number2124215-2026-30589
Device Sequence Number10359545
Product Code GEX
UDI-Device Identifier07290109145594
UDI-Public(01)07290109145594(17)260228(10)73050321
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number0644-008-01
Device Catalogue Number0644-008-01
Device Lot Number0073050321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Initial Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown